Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 88, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 5:31 PM CDT for 4 counties in Tennessee. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 5:31 PM CDT (22:31 UTC)
- Expired
- Mar 27, 2017, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clay County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 5:32 PM CDT | TSTM WND DMG | 3 E Celina, TN | A FEW TREES WERE BLOWN DOWN OUTSIDE OF CELINA ON HWY 53 S... HWY 52... AND CEDAR HILL RD. |
| Mar 27, 5:32 PM CDT | TSTM WND DMG | Celina, TN | GUTTERS BLOWN OFF A FACTORY IN CELINA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WUUS54 KOHX 272231
SVROHX
TNC027-049-133-137-272300-
/O.NEW.KOHX.SV.W.0088.170327T2231Z-170327T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
531 PM CDT MON MAR 27 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northern Overton County in Middle Tennessee...
Pickett County in Middle Tennessee...
Clay County in Middle Tennessee...
Northwestern Fentress County in Middle Tennessee...
* Until 600 PM CDT
* At 531 PM CDT, a severe thunderstorm was located over Celina,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jamestown, Celina, Byrdstown, Wolf River Dock, Moss, Dale Hollow
Lake, Pall Mall and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3661 8492 3643 8486 3642 8552 3647 8556
3647 8558 3662 8564 3661 8550 3663 8527
TIME...MOT...LOC 2231Z 234DEG 49KT 3653 8546
HAIL...0.88IN
WIND...60MPH
$$
Barnwell1 follow-up statement
207
WWUS54 KOHX 272251
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
551 PM CDT MON MAR 27 2017
TNC027-049-133-137-272301-
/O.EXP.KOHX.SV.W.0088.000000T0000Z-170327T2300Z/
Overton TN-Pickett TN-Clay TN-Fentress TN-
551 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OVERTON...PICKETT...
CLAY AND NORTHWESTERN FENTRESS COUNTIES WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3661 8492 3643 8486 3642 8552 3647 8556
3647 8558 3662 8564 3661 8550 3663 8527
TIME...MOT...LOC 2251Z 234DEG 49KT 3667 8522
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:01 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 27, 3:01 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Nashville TN 301 PM CDT Mon Mar 27 2017 .DISCUSSION... Numerous thunderstorms have moved into our western counties, including a few likely severe storms with radar indicating large hail. Afternoon analysis indicates dew points around 60, capes near 1500 J/kg, and low level SRH just over 200. That is enough to get some rotation within the individual storms, which supports large hail and localized damaging winds. Although the potential for tornadoes is relatively low, we will need to monitor these rotating storms closely for localized spin up potential. These thunderstorms will continue to move eastward across the Mid STate through the next few hours. HRRR model indicates additional thunderstorms, currently forming farther west along the Ms River, will consolidate into a line and sweep through this evening with possible strong winds. Timing of this line is estimated to be at CKV around 6 PM, BNA by 8 PM, and 10 PM for the Plateau. Many areas will have more than 1 inch of rainfall through tonight, with some locally heavier amounts possible. A few localized flash flood warnings are possible. A few showers will linger into Tuesday morning. Otherwise, upper ridging will build in Tuesday and Wednesday. Temperatures will be warm. Lingering cloudiness on Tuesday will only allow low to mid 70s, but more sun and rising heights Wednesday will allow highs near 80. A strengthening low pressure system over the Plains will bring our next chance of thunderstorms by Thursday. This looks like another potentially severe thunderstorm day as low level moisture and southerly flow increases ahead of an approaches cold front. Thunderstorms chances will stay in the forecast from Thursday through Friday. Saturday and Sunday look pretty good at this time. The next system with more showers and storms is set to roll in next Monday or Tuesday. && .AVIATION... 18Z TAF DISCUSSION. Numerous showers/storms will affect airports this TAF period especially later this afternoon/evening. MVFR cigs/vis anticipated with lower categories and amendments possible. Gusty south to southwest winds this afternoon will weaken and veer to west/northwest late in the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 58 72 52 78 58 / 100 10 10 0 20 Clarksville 55 69 52 74 57 / 90 10 10 10 20 Crossville 57 69 50 74 55 / 90 20 10 0 10 Columbia 59 72 52 78 58 / 100 10 10 20 10 Lawrenceburg 59 73 52 79 58 / 100 10 10 20 10 Waverly 56 70 52 76 59 / 90 10 10 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 521 AM CDT Mon Mar 27 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-281030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 521 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon and evening across all of Middle Tennessee. The greatest chance for severe storms however remains along and west of I-65. Damaging straight line winds and hail are the main threats. An isolated brief tornado is possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong to severe storms is possible in Middle Tennessee on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon and again on Thursday.
In the hours before
Local storm report, Mar 27, 5:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST NASHVILLE 36.17N 86.78W
03/27/2017 M61 MPH DAVIDSON TN BROADCAST MEDIA
OCCURRED AT WSMV-TV WEST OF DOWNTOWN NASHVILLE
&&
EVENT NUMBER OHX1700341
ROSELocal storm report, Mar 27, 5:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 2 SW NASHVILLE 36.15N 86.81W
03/27/2017 DAVIDSON TN TWITTER
TSPOTTER REPORTS SHOWED MULTIPLE TREES DOWN ON WEST END
NEAR THE VANDERBILT CAMPUS.
&&
EVENT NUMBER OHX1700342
MR3Special weather statement, Mar 27, 5:02 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
502 PM CDT MON MAR 27 2017
TNZ010-011-031-033-034-272245-
Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
502 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...EASTERN
JACKSON...CLAY AND NORTHWESTERN FENTRESS COUNTIES UNTIL 545 PM CDT...
At 502 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Livingston, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Livingston, Celina, Gainesboro, Byrdstown, Whitleyville, Moss,
Crawford, Rickman, Dale Hollow Lake, Boles and Standing Stone State
Park.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3662 8501 3622 8512 3625 8544 3626 8543
3626 8545 3628 8547 3628 8545 3630 8547
3630 8550 3629 8549 3626 8551 3627 8570
3662 8569
TIME...MOT...LOC 2202Z 208DEG 34KT 3635 8545
BarnwellSpecial weather statement, Mar 27, 5:11 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
511 PM CDT MON MAR 27 2017
TNZ010-031-272300-
Clay TN-Jackson TN-
511 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND CLAY COUNTIES UNTIL
600 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Celina, Gainesboro, Dale Hollow Lake, Whitleyville and Moss.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3624 8570 3632 8584 3662 8579 3661 8550
3662 8531
TIME...MOT...LOC 2211Z 213DEG 38KT 3636 8575
BarnwellLocal storm report, Mar 27, 5:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 2 NE NASHVILLE 36.19N 86.76W
03/27/2017 DAVIDSON TN TWITTER
A TSPOTTER REPORT SHOWED A LARGE TREE THAT CLIPPED A
HOUSE WHEN IT FELL ON PENNOCK AVE.
&&
EVENT NUMBER OHX1700343
MR3Local storm report, Mar 27, 5:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG 12 SW NASHVILLE 36.05N 86.94W
03/27/2017 DAVIDSON TN FACEBOOK
TREES DOWN AT TEMPLE RD. AND HIGHWAY 100 IN BELLEVUE
&&
EVENT NUMBER OHX1700344
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:43 PM CDT | Special Weather Statement | OHX | Stewart | 47 min |
| Mar 27, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| Mar 27, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Mar 27, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 36 min |
| Mar 27, 3:13 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Williamson | 62 min |
| Mar 27, 3:17 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery | 28 min |
| Mar 27, 3:21 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall, Maury | 54 min |
| Mar 27, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 27, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 36 min |
| Mar 27, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Mar 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Rutherford, Williamson | 35 min |
| Mar 27, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 31 min |
| Mar 27, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 26 min |
| Mar 27, 4:29 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 46 min |
| Mar 27, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 37 min |
| Mar 27, 4:42 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 48 min |
| Mar 27, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 30 min |
| Mar 27, 5:02 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 43 min |
| Mar 27, 5:11 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 49 min |
| Mar 27, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Mar 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| Mar 27, 5:39 PM CDT | Tornado Warning | OHX | Perry, Wayne | 25 min |
| Mar 27, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 45 min |
| Mar 27, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 16 min |
| Mar 27, 6:02 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 28 min |
| Mar 27, 6:12 PM CDT | Areal Flood Advisory | OHX | Perry | 2 hr |
| Mar 27, 6:28 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 32 min |
| Mar 27, 6:43 PM CDT | Tornado Warning | OHX | Wayne | 32 min |
| Mar 27, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Williamson | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.